Illinois, 2015

Flash Flooding and Flooding in Illinois, June 19 to 20, 2015

June 19 to 20, 2015 · NWS ILX · 26 events in 13 counties and zones

Widespread rain occurred across central and southeast Illinois from June 19th through June 20th as remnants of Tropical Storm Bill tracked slowly northeastward from the Ozarks into the Ohio River Valley. While the entire region picked up rainfall in excess of 1 inch, the heaviest rain occurred along and southeast of a Paris to Shelbyville line where amounts of 3 to 6 inches were common.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Widespread rain occurred across central and southeast Illinois from June 19th through June 20th as remnants of Tropical Storm Bill tracked slowly northeastward from the Ozarks into the Ohio River Valley. While the entire region picked up rainfall in excess of 1 inch, the heaviest rain occurred along and southeast of a Paris to Shelbyville line where amounts of 3 to 6 inches were common. Due to these excessive rainfall amounts on top of already saturated soils, flash flooding became a major issue across this area. Water flowed across numerous county roads, as adjacent fields flooded and many area creeks and streams spilled out of their banks. One of the hardest hit areas was western Effingham County, where many roads were closed due to high water and Lake Sara was closed to boat traffic.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 19, 2:11 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 19, 2:11 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
311 AM CDT FRI JUN 19 2015

.SHORT TERM...(TODAY)
ISSUED AT 311 AM CDT FRI JUN 19 2015

07Z/2AM SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING FROM NORTHERN
INDIANA TO CENTRAL MISSOURI...GENERALLY ALONG A KANKAKEE...TO
BLOOMINGTON...TO QUINCY LINE.  MEANWHILE...REMNANTS OF TROPICAL
STORM BILL ARE CURRENTLY CENTERED OVER NORTHWEST ARKANSAS. COLD
FRONT SINKING SLOWLY SOUTHWARD WILL TEND TO SHUNT BILL TO THE
NORTHEAST TODAY AND TONIGHT.  00Z JUNE 19 MODELS ARE IN VERY GOOD
AGREEMENT CONCERNING THE TRACK OF THE SYSTEM FROM THE OZARKS THIS
MORNING TO FAR SOUTHERN INDIANA BY SATURDAY.  WITH THIS PARTICULAR
TRACK...AREAS ALONG/SOUTH OF I-70 WILL BE FAVORED FOR THE HEAVIEST
RAINFALL TODAY.  WILL HOWEVER NEED TO KEEP AN EYE ON RADAR
IMAGERY...AS A BAND OF RAIN FURTHER FROM THE CENTER OF THE LOW COULD
POTENTIALLY COME NORTHWARD INTO CENTRAL ILLINOIS AND ESSENTIALLY
STALL AS THE SYSTEM PIVOTS NORTHEASTWARD.  AT THIS POINT...NO MODEL
SOLUTION SUPPORTS THIS...ALTHOUGH THE CURRENT RADAR MOSAIC SHOWING A
SOLID RAIN BAND ACROSS CENTRAL MISSOURI CERTAINLY SUGGESTS IT.  ITS
DIFFICULT TO PINPOINT EXACTLY WHERE THE RAIN BAND WILL EVENTUALLY
END UP...BUT BASED ON THE TRACK OF THE LOW...THINK IT WILL BE NEAR
OR JUST SOUTH OF THE I-72 CORRIDOR.  HAVE THEREFORE GONE WITH LIKELY
TO CATEGORICAL POPS FROM I-72 SOUTHWARD.  FURTHER NORTH...HAVE GONE
WITH A DRY FORECAST NORTH OF A CANTON TO BLOOMINGTON LINE.

&&

.LONG TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 311 AM CDT FRI JUN 19 2015

RAIN WILL CONTINUE ALONG/SOUTHEAST OF A CHAMPAIGN TO SPRINGFIELD
LINE THIS EVENING...THEN WILL SLOWLY PULL EASTWARD AS LOW PRESSURE
TRACKS INTO THE OHIO RIVER VALLEY.  ALL MODEL SOLUTIONS ARE NOW
SHOWING A MORE COMPACT AREA OF PRECIP WITH THE LOW AND ALL SHIFT IT
EASTWARD INTO INDIANA/KENTUCKY BY 18Z SATURDAY.  AS A RESULT...WILL
ONLY CARRY A LOW CHANCE POP ACROSS THE FAR SOUTHEAST CWA SATURDAY
MORNING...FOLLOWED BY HOT AND DRY CONDITIONS EVERYWHERE SATURDAY
AFTERNOON.

NEXT COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY
NIGHT...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS AS IT
ENCOUNTERS THE MOIST AIRMASS ACROSS THE REGION.  MODEL CONSENSUS
TAKES THE FRONT TO NEAR I-55 BY 12Z SUN...SO HAVE OPTED TO KEEP THE
SE CWA DRY THROUGH SATURDAY NIGHT.

AFTER THAT...BOUNDARY WILL REMAIN IN THE VICINITY THROUGH MIDWEEK
AS UPPER-LEVEL RIDGING SLOWLY BUILDS ACROSS THE REGION.  MODELS ARE
STILL STRUGGLING WITH THE EXACT STRENGTH OF THE RIDGE...BUT IT
APPEARS LIKELY THAT IT WILL NEVER BECOME STRONG ENOUGH TO PUSH THE
FRONT COMPLETELY OUT OF THE AREA.  THIS WILL MEAN A CONTINUATION OF
AT LEAST LOW CHANCE POPS SUNDAY THROUGH TUESDAY.  WEDNESDAY STILL
LOOKS LIKE A RELATIVELY DRY DAY AS THE RIDGE REACHES ITS MAXIMUM
STRENGTH BEFORE GRADUALLY BREAKING DOWN BY THE END OF THE WEEK.
MAIN WEATHER STORY IN THE EXTENDED WILL BE THE HEAT AND
HUMIDITY...AS HIGH TEMPS REACH THE UPPER 80S/LOWER 90S AND DEWPOINTS
RISE WELL INTO THE 70S NEXT WEEK.  THERE ARE HOWEVER SIGNS THAT THE
RIDGE WILL WEAKEN AND A COLD FRONT WILL PASS THROUGH ILLINOIS BY THE
END OF THE WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1142 PM CDT THU JUN 18 2015

SUSTAINED FORCING FOR PRECIP WILL EXIST AHEAD OF THE REMNANTS OF
BILL ACROSS OUR SOUTHEAST AREA S OF I-72 THROUGH SATURDAY MORNING.
PERIODIC RAIN CHANCES WILL CONTINUE FOR THE SOUTHERN TERMINALS OF
SPI, DEC AND POSSIBLY CMI. PIA AND BMI HAVE A GOOD CHANCE OF
REMAINING DRY OVER THE NEXT 24 HOURS, AS THEY RESIDE NORTH OF THE
STATIONARY FRONTAL BOUNDARY.

INITIAL CONCERNS OVERNIGHT WILL BE CEILINGS DROPPING TO IFR BELOW
1K FEET, AND POTENTIAL FOR SOME FOG. WE DON'T EXPECT WIDESPREAD
DENSE FOG DUE TO A BLANKET OF CLOUDS, BUT MVFR FOG LOOKS LIKELY
BASED ON THE SATURATED BOUNDARY LAYER AND LIGHT WINDS ALREADY IN
PLACE.

IFR CEILINGS COULD LINGER THROUGH MID MORNING, BUT THEN SHOULD
LIFT TO MVFR AS VIS IMPROVES ABOVE MVFR AS WELL.

PRECIP CHANCES ARE FORECAST TO DIMINISH SLIGHTLY FRIDAY EVENING,
SO WE DID NOT MENTION ANY RAIN AFTER 00Z/7PM.

WINDS HAVE BECOME EAST AT ALL BUT CMI, WHERE WINDS WENT SOUTHEAST
UNDER THE FRONTAL BOUNDARY. THE FRONT IS PROJECTED TO REMAIN
IN PLACE THROUGH THE DAY TOMORROW, SO WIND DIRECTIONS WILL NOT
CHANGE MUCH FROM TONIGHT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ066>068-071>073.

&&

SHORT TERM...BARNES
LONG TERM...BARNES
AVIATION...SHIMON
Hazardous weather outlook, Jun 18, 2:33 PM CST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT THU JUN 18 2015

ILZ027>031-036>038-040>043-047>051-191100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
333 PM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
AREAS ALONG AND SOUTHEAST OF THE ILLINOIS RIVER THIS AFTERNOON
INTO TONIGHT. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED
THROUGH TONIGHT...A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL...ESPECIALLY THIS AFTERNOON INTO
EARLY THIS EVENING.

MODERATE FLOODING...WITH A FORECAST OF MAJOR FLOODING AT HAVANA
THIS WEEKEND...WILL CONTINUE ALONG THE ILLINOIS RIVER...WHILE
MINOR FLOODING CONTINUES ALONG THE SANGAMON AND SPOON RIVERS FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO AT LEAST
THE MIDDLE OF NEXT WEEK. A FEW OF THE STORMS SATURDAY NIGHT MAY
APPROACH SEVERE LIMITS IN AREAS ALONG AND NORTH OF I-74.
OTHERWISE...THE THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS WILL BE CAPABLE OF PRODUCING ISOLATED STRONG WIND
GUSTS...ALONG WITH TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS AND RAINFALL
AMOUNTS IN EXCESS OF 1 INCH...OR ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

ILZ044>046-052>057-061>063-191100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-
MOULTRIE-PIATT-SHELBY-VERMILION-
333 PM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW OF THE STORMS THIS AFTERNOON INTO EARLY THIS
EVENING UNTIL SUNSET WITH PRODUCE LOCALLY HEAVY RAINS...GUSTY
WINDS AND FREQUENT LIGHTNING.

MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON...WABASH AND
LITTLE WABASH BASINS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO THE MIDDLE
OF NEXT WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND
EVENING HOURS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...
ALONG WITH TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS AND RAINFALL
AMOUNTS IN EXCESS OF 1 INCH...OR ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

ILZ066>068-071>073-191100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
333 PM CDT THU JUN 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR FROM THIS
AFTERNOON INTO TONIGHT ACROSS SOUTHEAST ILLINOIS. LOCALLY HEAVY
RAINS OF 1 TO 2 INCHES IN LESS THAN AN HOUR IS POSSIBLE WITH THESE
THUNDERSTORMS ALONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

ON FRIDAY INTO SATURDAY MORNING...WITH THE REMNANTS OF BILL
EXPECTED TO TRACK SOUTH OF THE AREA...SO WILL THE EXCESSIVE
RAINFALL TOTALS ASSOCIATED WITH THE SYSTEM. HOWEVER...IN OUR
AREA...WE COULD EASILY SEE FROM 2 INCHES TO 2.5 INCHES BY THE
TIME THE SYSTEM SHIFTS OFF TO OUR EAST SATURDAY AFTERNOON
ENHANCING THE THREAT FOR LOCALIZED FLASH FLOODING AND RIVER
FLOODING.

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND ISOLATED TO
SCATTERED THUNDERSTORMS WILL STILL LINGER THROUGH MUCH OF NEXT
WORK WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND EARLY
EVENING HOURS MAY PRODUCE STRONG WIND GUSTS...HOWEVER... THE
GREATER THREAT WILL BE WITH THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS AND RAINFALL
AMOUNTS IN EXCESS OF 1 INCH...OR ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

07

In the hours before

Local storm report, Jun 19, 4:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       1 S ALLENVILLE          39.54N 88.54W
06/19/2015  M4.50 INCH       MOULTRIE           IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL. 2-DAY TOTAL 6.10.

&&

25
Local storm report, Jun 19, 4:23 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      1 S ALLENVILLE          39.54N 88.54W
06/19/2015                   MOULTRIE           IL   TRAINED SPOTTER

            WATER OVER ROADS

&&

25

The radar

The Lincoln radar (KILX), 108 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 13 flood. Local standard time, as filed.

Flash Flood, Moultrie

When
June 19, 5:00 AM CST to 10:30 AM CST
Where
Moultrie County, 1.55 mi E of Gays to 3.32 mi E of Fairbanks
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.447, -88.471

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 6.00 on already saturated ground. Extensive flooding was reported on roads adjacent to Lake Shelbyville and the Shelby County line. Streets were also flooded in Sullivan and parts of Illinois Routes 121 and 32 in the southern half of the county were impassable.

Flash Flood, Coles

When
June 19, 5:00 AM CST to 10:30 AM CST
Where
Coles County, 2.89 mi NW of Paradise to 6.24 mi WNW of Hutton
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.447, -88.471

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 6.00 on already saturated ground. Numerous creeks in Coles County flooded out of their banks. Extensive flooding of rural roads from Mattoon to Humboldt was reported. Parts of Illinois Route 121 and U.S. Highway 45 were also impassable.

Flash Flood, Douglas

When
June 19, 5:00 AM CST to 10:30 AM CST
Where
Douglas County, 6.7 mi E of Hindsboro to 3.52 mi WNW of Newman
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.685, -88.004

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 4.00 on already saturated ground in southern Douglas County. Numerous creeks in the south central part of the county flooded out of their banks. Extensive flooding of rural roads from Camargo to Hindsboro to the Coles County line was reported.

Flash Flood, Jasper

When
June 19, 5:45 AM CST to 5:30 PM CST
Where
Jasper County, 2.5 mi WNW of Latona to 4.35 mi WSW of Bogota
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.995, -88.362

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Numerous creeks flooded out of their banks and water overtopped a few bridges. Most rural roads in the southern half of the county were impassable.

Flash Flood, Shelby

When
June 19, 6:30 AM CST to 10:30 AM CST
Where
Shelby County, 1.05 mi SSW of Hanson to 3.1 mi ESE of Holliday
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.216, -89.139

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Many rural roads in the central part of Shelby County were impassable. Extensive flooding was reported on roads adjacent to Lake Shelbyville and the Moultrie County line.

Flash Flood, Edgar

When
June 19, 6:30 AM CST to 5:30 PM CST
Where
Edgar County, 4.63 mi WSW of Bell Ridge to 1.45 mi WSW of Marley
Cause
Heavy Rain / Tropical System
Reported by
Mesonet
Coordinates
39.483, -87.854

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in south central Edgar County. A few creeks flooded out of their banks. Extensive flooding of rural roads in the southern part of the county was reported.

Flash Flood, Crawford

When
June 19, 6:30 AM CST to 5:30 PM CST
Where
Crawford County, 1.24 mi E of West York to 1.07 mi NE of Bellair
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.172, -87.657

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 5.00 on already saturated ground in much of Crawford County. Several creeks flooded out of their banks. Extensive flooding of rural roads was reported, especially north of Illinois Route 33.

Flash Flood, Clay

When
June 19, 6:30 AM CST to 5:30 PM CST
Where
Clay County, 9.83 mi NNE of Bible Grove to 2.28 mi N of Cruse
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.995, -88.362

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground which was flooded from previous thunderstorms 8 hours earlier. Rural roads were impassable and creeks flooded out of their banks from west of Louisville through Sailor Springs to the Richland County line. Parts of U.S. Highway 45 near Louisville were closed due to high water.

Flash Flood, Richland

When
June 19, 6:45 AM CST to 5:30 PM CST
Where
Richland County, 4.11 mi ENE of Stringtown to 3.07 mi NNW of Wakefield
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
38.850, -87.908

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Most rural roads in the northwest half of the county were impassable.

Flash Flood, Effingham

When
June 19, 7:15 AM CST to 5:30 PM CST
Where
Effingham County, 3.04 mi NW of Beecher City to 2.83 mi W of Edgewood
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.215, -88.805

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Numerous creeks flooded out of their banks and water overtopped a few bridges. Most rural roads in the county were impassable.

Flash Flood, Cumberland

When
June 19, 7:15 AM CST to 5:30 PM CST
Where
Cumberland County, 10.37 mi S of Neoga to 1.01 mi SSW of Hazel Dell
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.171, -88.470

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in most of Cumberland County. Numerous creeks in the county flooded out of their banks. Extensive flooding of rural roads throughout the county was reported.

Flash Flood, Clark

When
June 19, 7:30 AM CST to 5:30 PM CST
Where
Clark County, 1.74 mi W of Oilfield to 3.67 mi WSW of Moriah
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.376, -88.012

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in northwest Clark County. A few creeks flooded out of their banks. Extensive flooding of rural roads in the northwest part of the county was reported.

Flood, Shelby

When
June 19, 10:30 AM CST to June 20, 8:00 AM CST
Where
Shelby County, 1.05 mi SSW of Hanson to 3.1 mi ESE of Holliday
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.216, -89.139

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Many rural roads in the central part of Shelby County were impassable. Extensive flooding was reported on roads adjacent to Lake Shelbyville and the Moultrie County line. The periods of rainfall persisted through all of June 19th and into June 20th. This caused roadways to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Moultrie

When
June 19, 10:30 AM CST to June 20, 8:00 AM CST
Where
Moultrie County, 1.55 mi E of Gays to 3.32 mi E of Fairbanks
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.447, -88.471

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 6.00 on already saturated ground. Extensive flooding was reported on roads adjacent to Lake Shelbyville and the Shelby County line. Streets were also flooded in Sullivan and parts of Illinois Routes 121 and 32 in the southern half of the county were impassable. The periods of rainfall persisted through all of June 19th and into June 20th. This caused roadways to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Coles

When
June 19, 10:30 AM CST to June 20, 8:00 AM CST
Where
Coles County, 2.89 mi NW of Paradise to 6.24 mi WNW of Hutton
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.447, -88.471

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 6.00 on already saturated ground. Numerous creeks in Coles County flooded out of their banks. Extensive flooding of rural roads from Mattoon to Humboldt was reported. Parts of Illinois Route 121 and U.S. Highway 45 were also impassable. The periods of rainfall persisted through all of June 19th and into June 20th. This caused roadways to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Douglas

When
June 19, 10:30 AM CST to June 20, 8:00 AM CST
Where
Douglas County, 6.7 mi E of Hindsboro to 3.52 mi WNW of Newman
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.685, -88.004

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 4.00 on already saturated ground in southern Douglas County. Numerous creeks in the south central part of the county flooded out of their banks. Extensive flooding of rural roads from Camargo to Hindsboro to the Coles County line was reported. The periods of rainfall persisted through all of June 19th and into June 20th. This caused roadways to remain flooded. The flooding subsided by the morning of June 20th.

Flash Flood, Lawrence

When
June 19, 1:45 PM CST to 5:30 PM CST
Where
Lawrence County, 4.41 mi WNW of Chauncey to 2.44 mi WNW of Chauncey
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.850, -87.908

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in extreme northwest Lawrence County. Flooding of rural roads was reported, especially near the Richland County line and north of U.S. Highway 50.

Flood, Effingham

When
June 19, 5:30 PM CST to June 20, 8:30 AM CST
Where
Effingham County, 3.04 mi NW of Beecher City to 2.83 mi W of Edgewood
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.215, -88.805

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Numerous creeks flooded out of their banks and water overtopped a few bridges. Most rural roads in the county were impassable. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Jasper

When
June 19, 5:30 PM CST to June 20, 11:30 AM CST
Where
Jasper County, 2.5 mi WNW of Latona to 4.35 mi WSW of Bogota
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.995, -88.362

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Numerous creeks flooded out of their banks and water overtopped a few bridges. Most rural roads in the southern half of the county were impassable. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the late morning of June 20th.

Flood, Cumberland

When
June 19, 5:30 PM CST to June 20, 8:30 AM CST
Where
Cumberland County, 10.37 mi S of Neoga to 1.01 mi SSW of Hazel Dell
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
39.171, -88.470

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in most of Cumberland County. Numerous creeks in the county flooded out of their banks. Extensive flooding of rural roads throughout the county was reported. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Clark

When
June 19, 5:30 PM CST to June 20, 11:30 AM CST
Where
Clark County, 1.74 mi W of Oilfield to 3.67 mi WSW of Moriah
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.376, -88.012

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in northwest Clark County. A few creeks flooded out of their banks. Extensive flooding of rural roads in the northwest part of the county was reported. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the late morning of June 20th.

Flood, Edgar

When
June 19, 5:30 PM CST to June 20, 8:30 AM CST
Where
Edgar County, 4.63 mi WSW of Bell Ridge to 1.45 mi WSW of Marley
Cause
Heavy Rain / Tropical System
Reported by
Mesonet
Coordinates
39.483, -87.854

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in south central Edgar County. A few creeks flooded out of their banks. Extensive flooding of rural roads in the southern part of the county was reported. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Crawford

When
June 19, 5:30 PM CST to June 20, 11:30 AM CST
Where
Crawford County, 0.89 mi N of Bellair to 1.24 mi WSW of Landes
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
39.163, -87.951

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 3.00 to 5.00 on already saturated ground in much of Crawford County. Several creeks flooded out of their banks. Extensive flooding of rural roads was reported, especially north of Illinois Route 33. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the late morning of June 20th.

Flood, Lawrence

When
June 19, 5:30 PM CST to June 20, 8:30 AM CST
Where
Lawrence County, 6.39 mi WNW of Chauncey to 4.41 mi WNW of Sumner
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.851, -87.946

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.00 to 3.00 on already saturated ground in extreme northwest Lawrence County. Flooding of rural roads was reported, especially near the Richland County line and north of U.S. Highway 50. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the morning of June 20th.

Flood, Richland

When
June 19, 5:30 PM CST to June 20, 11:30 AM CST
Where
Richland County, 4.11 mi ENE of Stringtown to 3.07 mi NNW of Wakefield
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
38.850, -87.908

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground. Most rural roads in the northwest half of the county were impassable. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the late morning of June 20th.

Flood, Clay

When
June 19, 5:30 PM CST to June 20, 8:30 AM CST
Where
Clay County, 9.83 mi NNE of Bible Grove to 2.28 mi N of Cruse
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
38.995, -88.362

Several periods of rainfall occurred as a result of the remnants of Tropical Storm Bill. Rainfall totals ranged from 2.50 to 5.00 on already saturated ground which was flooded from previous thunderstorms 8 hours earlier. Rural roads were impassable and creeks flooded out of their banks from west of Louisville through Sailor Springs to the Richland County line. Parts of U.S. Highway 45 near Louisville were closed due to high water. The periods of rainfall persisted through the rest of June 19th and into June 20th. This caused roadways and creeks to remain flooded. The flooding subsided by the morning of June 20th.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591426, 591430, 591433, 591448, 591420, 591474, 591479, 591500, 591492, 591438, 591456, 591468, 591423, 591429, 591431, 591434, 591481, 591442, 591454, 591461, 591472, 591477, 591480, 591485, 591496, 591505.